Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An analogue of some inequalities of P. Turán concerning algebraic polynomials having all zeros inside $ [-1,+1]$


Author: A. K. Varma
Journal: Proc. Amer. Math. Soc. 55 (1976), 305-309
DOI: https://doi.org/10.1090/S0002-9939-1976-0396878-7
MathSciNet review: 0396878
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ {P_n}(x)$ be an algebraic polynomial of degree $ \leqslant n$ having all its zeros inside $ [ - 1, + 1]$; then we have

$\displaystyle \int_{ - 1}^1 {P_n^{'2}(x)dx > (n/2)\int_{ - 1}^1 {P_n^2(x)dx.} } $

The result is essentially best possible. Other related results are also proved.

References [Enhancements On Off] (What's this?)

  • [1] S. N. Bernstein, Sur l'order de la meilleure approximation des fonctions continues par des polynômes de dégré donné, Mém. Acad. Belgique, 1912.
  • [2] János Eröd, Bizonyos polinomok maximumának, Mat. Fiz. Lapok. 46(1939), 58-82 [see Zentralblatt 21(1940), p. 395].
  • [3] E. Hille, G. Szegö and J. D. Tamarkin, On some generalizations of a theorem of A. A. Markoff, Duke Math. J. 3(1937), 729-739. MR 1546027
  • [4] A. A. Markov, On a problem of D. I. Mendeleer, Zap. Imp. Akad. Nauk 62(1889), 1-29. (Russian).
  • [5] Erhard Schmidt, Über die nebst ihren Ableitungen orthogonalen Polynomensysteme und das zugehörige Extremum, Math. Ann. 119(1944), 165-204. MR 6, 212. MR 0011754 (6:212c)
  • [6] P. Turán, Über die Ableitung von Polynomen, Compositio Math. 7(1939), 89-95. MR 1, 37. MR 0000228 (1:37b)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0396878-7
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society